Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 511, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 10, 2006, 4:55 PM CDT for Trigg County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2006, 4:55 PM CDT (21:55 UTC)
- Expired
- Sep 10, 2006, 5:30 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.9 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1261 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 863 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KPAH 102155 SVRPAH KYC221-102230- /O.NEW.KPAH.SV.W.0511.060910T2155Z-060910T2230Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 455 PM CDT SUN SEP 10 2006 THE NATIONAL WEATHER SERVICE IN PADUCAH KENTUCKY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TRIGG COUNTY IN WESTERN KENTUCKY. * UNTIL 530 PM CDT. * AT 450 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LINTON... AND MOVING NORTH AT 15 MPH. * LOCATIONS IN THE WARNING INCLUDE ROCKCASTLE AND CANTON. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3660 8799 3666 8778 3696 8790 3688 8816 $$
1 follow-up statement
000 WWUS53 KPAH 102216 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 514 PM CDT SUN SEP 10 2006 KYC221-102230- /O.CON.KPAH.SV.W.0511.000000T0000Z-060910T2230Z/ TRIGG KY- 514 PM CDT SUN SEP 10 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR TRIGG COUNTY IN WESTERN KENTUCKY... AT 509 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED JUST SOUTH OF CADIZ...MOVING NORTH AT 15 MPH. THE SEVERE THUNDERSTORM THAT WAS NEAR LINTON AT 430 PM WAS WEAKENING AS IT APPROACHED CANTON. HOWEVER...THIS STORM STILL HAS THE POTENTIAL TO PRODUCE DIME SIZE HAIL AND GUSTY WINDS. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. LAT...LON 3660 8799 3666 8778 3696 8790 3688 8816 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 3:30 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Sep 10, 3:30 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 330 PM CDT SUN SEP 10 2006 .DISCUSSION... MODELS ARE IN DECENT AGREEMENT WITH REGARD TO THE EVOLUTION OF THE STORM SYSTEM APPROACHING FROM THE PLAINS. AS THE SYSTEM MOVES EAST THROUGH TUESDAY...MODELS DEEPEN THE UPPER LOW AND TRACK THE CENTER ACROSS IOWA AND NORTHERN ILLINOIS. BOTH THE GFS AND NAM INDICATE A SHARP TROUGH DEVELOPING SOUTHWESTWARD FROM THE LOW WHICH WILL SERVE TO PUSH THE COLD FRONT TOWARD THE CWA. THIS SCENARIO WILL PRODUCE A SOUTHWEST FLOW ALOFT WHICH WILL MAKE THE FRONTS PROGRESS SLOW. SHOULD BE PLENTY OF GULF MOISTURE STREAMING NORTH FROM THE GULF OF MEXICO OUT AHEAD OF THE FRONT. WITH THE MOISTURE IN PLACE AND THE SLOW MOVEMENT OF THE FRONT...WOULD NOT BE SURPRISED TO SEE SOME FAIRLY HEFTY RAIN AMOUNTS. WILL NOT INSERT HEAVY RAIN AT THIS TIME...BUT IF THE SCENARIO REMAINS THE SAME MONDAY...WILL LIKELY ADD IT TO THE GRIDS AND ZONES. IN ADDITION...DEPENDING ON THE AMOUNT OF INSTABILITY AHEAD OF THE FRONT MONDAY NIGHT AND TUE...WILL NEED TO MONITOR FOR THE POSSIBILITY OF SEVERE SOME SEVERE STORMS AS PIECES OF H50 ENERGY EJECT OUT AHEAD OF THE MAIN UPPER TROF. DUE TO SUFFICIENT MOISTURE BEHIND THE FRONT AND AHEAD OF THE MAIN UPPER LOW...WILL LINGER POPS INTO TUESDAY NIGHT IN AREAS EAST OF THE OHIO AND WABASH RIVERS. MAY SEE QUITE A BIT OF WRAP AROUND MOISTURE/CLOUDS ON WED WITH A SECONDARY SHORT WAVE ROTATING AROUND THE PARENT TROUGH. CANNOT RULE OUT A SHOWER OR TWO WITH THIS...BUT WILL KEEP POPS BELOW 20 FOR NOW. HUGE AREA OF HIGH PRESSURE STILL LOOKS TO TAKE RESIDENCE OVER THE REGION FOR THE REMAINDER OF THE FORECAST. SHOULD RESULT IN VERY PLEASANT LATE SUMMER CONDITIONS WITH HIGHS IN THE LOWER 80S AND LOWS DOWN IN THE 50S. MODELS MOS TEMPS VERY SIMILAR. ONLY MADE A COUPLE OF TWEAKS HERE AND THERE. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && MEFFERT
Hazardous weather outlook, Sep 10, 1:38 PM CDT, 3 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 138 PM CDT SUN SEP 10 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-111845- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 138 PM CDT SUN SEP 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED...MAINLY THIS AFTERNOON AND EVENING. A FEW OF THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS. ORGANIZED SEVERE STORMS ARE NOT EXPECTED. THE STORMS WILL MOVE VERY SLOWLY...RESULTING IN THE POTENTIAL FOR HEAVY RAINFALL. ISOLATED RAINFALL RATES OF AROUND AN INCH PER HOUR ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS MAY REACH SEVERE LEVELS ON MONDAY...MAINLY DURING THE MOST UNSTABLE AFTERNOON AND EVENING HOURS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY. THE PRIMARY HAZARD WILL BE DAMAGING WINDS. THUNDERSTORM COVERAGE WILL BE AT ITS HIGHEST ON TUESDAY AS A COLD FRONT MOVES THROUGH OUR REGION. AFTER THE FRONT PASSES...MAINLY DRY WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH MONDAY. PLEASE REPORT ANY OCCURRENCES OF HAIL...STRONG WINDS...OR FLOODING. MY
In the hours before
Special weather statement, Sep 10, 4:15 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 415 PM CDT SUN SEP 10 2006 KYZ005-006-008-009-011>013-016-017-019>022-102215- CALDWELL KY-CALLOWAY KY-CHRISTIAN KY-DAVIESS KY-GRAVES KY-HOPKINS KY- LYON KY-MARSHALL KY-MCCRACKEN KY-MCLEAN KY-MUHLENBERG KY-TODD KY- TRIGG KY- 415 PM CDT SUN SEP 10 2006 ...VERY STRONG THUNDERSTORMS DEVELOPING OVER WESTERN KENTUCKY... AT 408 PM...SCATTERED THUNDERSTORMS WITH TORRENTIAL RAINFALL... GUSTY WINDS NEAR 40 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER WERE OCCURRING OVER PORTIONS OF WESTERN KENTUCKY. SOME OF THE STRONGER STORMS WERE LOCATED NEAR PADUCAH...NEAR MURRAY...NEAR MADISONVILLE AND JUST NORTH OF FORT CAMPBELL. THE STORMS WERE GENERALLY MOVING NORTH AT 10 MILES AN HOUR. SCATTERED STRONG THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE HEAT OF THE AFTERNOON. THE INTENSITY OF THE STORMS SHOULD DIMINISH LATER THIS EVENING AS SURFACE HEATING IS LOST. IF YOU ARE PLANNING TRAVEL THIS EVENING...AVOID ROADS THAT APPEAR COVERED WITH WATER AND SEEK ALTERNATE ROUTES. IF WATER IS THREATENING YOUR HOME OR CAMPGROUND...SEEK HIGHER GROUND IMMEDIATELY. MEFFERT
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:33 PM CDT | Severe Thunderstorm Warning | PAH | Calloway | 27 min |
| Sep 10, 5:31 PM CDT | Severe Thunderstorm Warning | PAH | Daviess | 29 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.